MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 10 DEG X3 INSERT 36E; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 10 DEG X3 INSERT 36E; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 723-10-36E
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code Joint Laxity (4526)
Date of Event 07/10/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The following devices were also listed in this report: device; delta v-40 ceramic head 36/-2,5; cat# 6570-0-436; lot# 19714154.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported by the sales rep that the patient was revised due to instability.The femoral head and liner were explanted.No further information available due to hospital policy.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding instability involving a trident liner was reported.The event was not confirmed.Method & results: -device evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of the provided medical records by a clinical consultant indicated: "summary: this product inquiry concerns a 70-year-old male patient who underwent a cementless total hip arthroplasty on (b)(6) 2024 according to the product summary.Patient apparently developed instability of the hip and underwent revision surgery where the femoral head and liner were changed.The revision occurred on (b)(6) 2024 approximately two weeks after the primary surgery.Confirmation of event: i can confirm that the patient had a primary total hip arthroplasty since i was able to see an x-ray with a primary cementless femoral stem and primary cementless acetabular component.I was able to review and x-ray marked as a revision x-ray which showed one extra visible screw and possible better positioning of the acetabular component.I have no other confirming evidence such as office notes or operative notes.Root cause analysis: the root cause of this event cannot be determined with certainty.However, instability in the very early postoperative course can usually be attributed to surgical technique if there is no evidence of trauma which in this case there was no mention of any precipitating event.Surgical technique contributes in the position of the implant, proper version of the femoral and acetabular component, lack of impingement, and restoration of leg lengths, kinematics, and soft tissue tension in the thigh.Patient factors also come into play if the patient did not cooperate with postoperative precautionary measures.Lifestyle, activity level and bmi can also contribute.I would not assign any causality to the implant itself." -device history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the reported lot.Investigation: the exact cause of the event could not be determined because insufficient information was provided.A review of the provided medical records by a clinical consultant indicated: "summary: this product inquiry concerns a 70-year-old male patient who underwent a cementless total hip arthroplasty on (b)(6) 2024 according to the product summary.Patient apparently developed instability of the hip and underwent revision surgery where the femoral head and liner were changed.The revision occurred on (b)(6) 2024 approximately two weeks after the primary surgery." further information such as return of the device, pathology reports, pre- and post-operative x-rays as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIDENT 10 DEG X3 INSERT 36E
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
joann ripoli
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19916602
Report Number0002249697-2024-01084
Device Sequence Number12574000
Product Code LPH
UDI-Device Identifier07613327339611
UDI-Public07613327339611
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K182468
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number723-10-36E
Device Lot Number4A795W
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/10/2024
Supplement Date Received by Manufacturer09/03/2024
Initial Report FDA Received Date08/06/2024
Supplement Report FDA Received Date09/30/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age70 YR
Patient SexMale